Headaches With Efudex Treatment

Updated
Anne KL Says:

I am on Day 30 of Efudex treatment on the top of my nose and a small area on my chest. I stopped the cream on Day 28 as the skin was starting to erode. I've had headaches the past two weeks that won't go away with ibuprofen, Goody's headache powders, tylenol... nothing. It's caused me to generally feel like crap. Anyone else have these headaches?

4 Replies

Earliest Newest Votes
1
VerFree Says:

Headaches are a possible side effect of Effudex, according to FDA reports, other side effects may include skin burning, dizziness, chills, and nasal irritation.

How long has it been since you stopped using it, now? Has there been any change?

Have you informed your doctor of the problem?

Was this helpful? 0
2
Steve C Says:

Headaches are common apparently, as is nausea and other gastric issues. And they can vary a lot between individuals. Serious side-effects can include confusion, heart function issues, blood problems, etc.

Personally, I had some nausea and diarrhea, some lethargy and just feeling out-of-sorts for the first 2-3 days before they (mostly) went away.

Check this video which discusses toxicity and dosage variance:

https:/­/­www.youtube.com/­watch?v=Ous3RiGil-8

Unfortunately, many doctors don't provide much in the way of a heads-up about side-effects and severity.

Was this helpful? 0
3
SusanByShore Says:

I recently completed Effudex therapy on my nose & cheeks. This wasn't my first rodeo however this time in addition to the typical burning/localized pain I felt nauseated, fatigued & yes, I had a terrible persistent headache. When I mentioned this to my Dermatologist she seemed surprised. Making my experience more upsetting- my skin definitely reacted to the Effudex as expected but a biopsies showed significant, not superficial BCC on my nose that now requires Mohs to remove the cancer & reconstructive surgery to repair the subsequent damage. As a high risk patient, I have total body skin exams every 3 months.
I knew I couldn't be the only person to experience more systemic effects from Effudex &
wish my Dermatologist didn't act as if this weren't a possibility.

Was this helpful? 0
4
Rod Says:

I can only speak for myself, but I have not had headaches using 5% Flourouracil. I've started week three of four on my face and head twice a day. The pain has slowly increased with this past week the worse though I can tolerate, but still bad. It's worse after I wash (using recommended Cetaphil) before next application. The skin is a combination of tight, dry and painful. I have a large portion of face and head where cancer, basil cell & Squamous, is present. It alleviates some when I put the cream on. I have to wait 1 1/2 hours before putting vaseline on. That reduces the pain even more, but I do have difficulty sleeping as there are irritations, and outright pain, in small areas but very annoying. I fall asleep for short periods from exhaustion. My instructions say only use vaseline as it helps with irritation and healing. Got a little under two weeks to go so we'll see. I do not take any pain relivers for a couple reasons. I'm on four other unrelated ailments and don't want a med that masks any potential problems, side affects or reactions to my other meds (though I was told there won't be. I know this is more than what you queried about, but thought I'd give you extra information.

I know this is long-winded and answered the headache question you asked but want to

Was this helpful? 0

More Discussions:

Efudex treatment effects

I have used Efudex for four weeks and i now have a lump with a hard crust around it, and it is sore and itchy. What shou...

4 REPLIES
Redness after Efudex treatment

I have used Efudex twice over several years. I wonder what will help the redness that happens after the crust has peeled...

13 REPLIES
Headaches with Bystolic

Have been on 5 mg Bystolic past 10 days for recently diagnosed afib, the headaches have been daily and rough, also vivid...

4 REPLIES
Headaches with neausia on Tri-sprintec

I have been taking Tri-sprintec for a year now. For the past view months I have been getting anywhere from mild to sever...

2 REPLIES
Treatment with Resperidol: why, what, and how?

My friend is about 92. He forgets a lot. He does not trust anyone, does not listen, physically weak. He was a scientist,...

1 REPLY
Treatment with Desval ER 500 mg - weight loss

I'm 53 yr old Govt employee. I'm taking Desval-ER 500 mg for the last 3 yrs for nervous illness. Earlier I was t...

1 REPLY
treatment with pantodac

I have a little pain in my left side of stomach area , but for a long period about two years. Now these days the pain is...

TREATMENT OF GASTRIC WITH STALOPAM

my wife is using stalopam plus since last 10 months,for not responding to medicines given for IBS treatment for 5 years....

Headaches and suboxone withdrawal

I am down to 2mg of suboxone a day for about 6 weeks now, I take 1 mg in am and 1mg in afternoon, at around 11am (7hrs a...

1 REPLY
Severe Headaches with Imdur

I began taking Imdur 30mg on December 15, 2015 because I began to have attacks of angina. I did not realize that I was s...

5 REPLIES